MAUDE Adverse Event Report: COVIDIEN EEA; STAPLER, SURGICAL

COVIDIEN EEA; STAPLER, SURGICAL
Model Number TRIEEA25MT
Medical Device Problem Codes Failure to Form Staple (2579); Failure to Cut (2587); Human-Device Interface Problem (2949); Noise, Audible (3273); Firing Problem (4011)
Health Effect - Clinical Codes Failure to Anastomose (1028); Laceration(s) (1946)
Date of Event 06/09/2025
Type of Reportable Event Serious Injury
Event or Problem Description
According to the reporter, during the laparoscopic sigmoid colectomy, when on colonic anastomosis, the green mark was confirm and the lock was release but felt like there was slight resistance.During the firing, there was a hard feel and sound that different from usual.It was noted that only partial firing was performed.At the anastomotic site, only a portion of the anal-side colon/distal colon was resected, and the oral-side colon/proximal colon was not resected at all.The staple was fired, but most of them remained in a u-shape, did not form b-shape and pierced the tissue.From the small abdominal incision, the anvil was manually removed from the stapler, and the anal-side colon/distal colon with a hole was closed with sutures.It was replaced with a new circular stapler, additional resection was performed to the oral-side colon/proximal colon, and the anvil was re-inserted.Re-anastomotic was performed in the anal-side colon/distal colon of the undamaged side.A covering stoma was placed, and the progress was being observed.The surg ical time was extended for 120 minutes as a result.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
 
Event or Problem Description
According to the reporter, during the laparoscopic sigmoid colectomy, when on colonic anastomosis, the green mark was confirm and the lock was release but felt like there was slight resistance.Because the lesion part was low, the anal side became rectal, and the surgical procedure was changed to laparoscopic low anterior resection.During the firing, there was a hard feel and sound that different from usual.It was noted that only partial firing was performed.At the anastomotic site, only a portion of the anal-side colon/distal colon was resected, and the oral-side colon/proximal colon was not resected at all.The staple was fired, but most of them remained in a u-shape, did not form b-shape and pierced the tissue.From the small abdominal incision, the anvil was manually removed from the stapler, and the anal-side colon/distal colon with a hole was closed with sutures.It was replaced with a new circular stapler, additional resection was performed to the oral-side colon/proximal colon, and the anvil was re-inserted.Re-anastomotic was performed in the anal-side colon/distal colon of the undamaged side.A temporary stoma was created, and the progress is being observed.The surgical time was extended for 120 minutes as a result.
 
Additional Manufacturer Narrative
Additional information: d3 (mfr name and address), g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Functional testing found that the instrument body label was removed for evaluation of the eccentric washer assembly.The eccentric washer was secured.It was reported that there was staple formation, the staple line was incomplete and had partial cut.The reported issues were confirmed.The product analysis noted evidence that the device was not used as intended.This issue may occur if the instrument handle compression is not completed or if the instrument is applied against an excessive amount of tissue during the clinical application.It was also reported that the device was difficult to fire, it has difficulty with safety and the instrument made strange noise.The reported issues could not be confirmed.The most likely cause could not be established from the information available.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: failure to squeeze the handle fully during firing may result in unacceptable staple formation and/or an incomplete knife cut.This may result in leakage.Ensure the handle is fully squeezed when the metal underside of the handle contacts the stapler body to the fullest extent.When firing the stapler, make sure to fully squeeze the instrument handle until the metal underside of the handle contacts the stapler body to the fullest extent.Partial or incomplete handle squeezes may result in unacceptable staple formation and/or incomplete knife cut.Staple divots are part of a typical procedure and not considered as a defect.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
EEA
Common Device Name
STAPLER, SURGICAL
Manufacturer (Section D)
COVIDIEN
sabanetas industrial park
ponce PR 00716 4401
Manufacturer (Section G)
COVIDIEN
sabanetas industrial park
ponce PR 00716 4401
Manufacturer Contact
mike bocchino
8200 coral sea st ne
mounds view, MN 55112-4391
8006464633
MDR Report Key22367248
Report Number2647580-2025-01994
Device Sequence Number4437452
Product Code GAG
UDI-Device Identifier10884521593008
UDI-Public(01)10884521593008(17)300131(10)P5B0536
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K172361
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberTRIEEA25MT
Device Catalogue NumberTRIEEA25MT
Device Lot NumberP5B0536
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/25/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/09/2025
Supplement Date Received by Manufacturer06/15/2025
08/08/2025
Initial Report FDA Received Date06/30/2025
Supplement Report FDA Received Date07/09/2025
08/27/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/03/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown